Do B12 shots deplete other vitamins?

Discussion in 'Fibromyalgia Main Forum' started by Elisa, Jun 7, 2008.

  1. Elisa

    Elisa Member

    Hi all,

    I am having increased severe pain - almost unmanageable. The kind where you think you can't handle it physically and emotionally. I walk in circles in my kitchen - just stunned from the intensity...

    Anyway, I notice it seems worse lately the day after my B12 shot. Could I have depleted some other vitamin or mineral? I have been on B12 shots about a year now - 1250 mcgs twice a week of hydroxy - no preservatives.

    Any ideas?

    The pain is in my spine and neck/back of head and left arm...several weeks now.

    The only other thing (aside from juicing) I started was colostrum - I am up to 4 drops a day. I started with one drop a day.

    So grateful for any ideas...

    God Bless,

  2. Dlebbole

    Dlebbole New Member

    Oh Elisabeth, your description really touched me. I wish I could help, but I don't know the answer. I'm sure others who know more will help soon.

  3. Jayna

    Jayna New Member

    since it strengthens nerves and tends to relax muscles. And there's no obvious vitamin connection to pain in those places that I know of either. I have gut reactions to my weekly shots, but never increased muscle pain or tension.

    Basic interactions of B12 are with a) other B vitamins (you should always take a B-complex if you're getting B12 shots) and b) Vitamin C; however, since B12 is involved in many detox reactions in the body, including mopping up the toxic byproducts in our muscle cells, it's possible you're drawing down your calcium and magnesium whlie the shot is doing its work. You don't say if you're taking any mineral supplements in general; maybe they just need adjusting.

    The pattern of your pain suggest muscle tension is building up in the upper spine/neck and putting pressure on a nerve. Lowered calcium & magnesium can contribute to this.

    Also, you may be unconsciously tensing up against extra energy that the shot provides (do you feel jittery the day of, or after?), or the subtle extra energy may allow you to do too much housework or something else without noticing because you dont' get as tired, and that may over-stress your left arm, shoulder or neck.

    The website below has a general discussion of B12's main effects on a healthy body - for discussion of the potential chemical reactions in CFS, you can search this site for 'methylation protocol' or Rich Van K's posts on the subject.
  4. harmony21

    harmony21 New Member

    I have been having B12 shots every 2 weeks and befor that one every day for 10 days 1000 mcgs

    I have FM and have found it to be non effective for me in fact a day or so later spend most of my days in bed and feel so much worse

    Am now off them for a while as this will show wheter there actually isnt a difference.

    interesting question you ask

    angel hugs

  5. Rosiewomyn

    Rosiewomyn New Member

    what about sublingual b12. Are they safe?
  6. ladybugmandy

    ladybugmandy Member

    if you take b12 shots, you should take another b complex vitamin because b12 will compete with the other b vitamins for cell absorption.